Newly diagnosed

Kerrsa
Kerrsa Member Posts: 233
edited 11. Nov 2016, 14:49 in Say Hello Archive
After a gradual deterioration of 4 of my fingers which have resulted in me stopping playing tennis And taking up swimming,
eventually saw a rheumatologist on Tuesday. She diagnosed me with inflammatory arthritis. I am 43 and have an active job in a school.

I have been prescribed methotrexate and am a bit wary of the potential side effects which is why I'm starting the first dose tonight. I already suffer from fatigue and need to manage my rest.

Have been having mixed feelings all week to whether my symptoms are bad enough for the medication but after having a kid pull at my fingers yesterday, they are really sore today.

Thanks for listening (or reading)

Comments

  • moderator
    moderator Moderator Posts: 4,086
    edited 30. Nov -1, 00:00
    Hi kerrsa
    Welcome to the forum, sorry to hear of your troubles, if you need to talk to some one you can always ring the number at the top of the page. all forums and the people on them kind and considerate and informative,just pick a forum and chat away.
    All the best Christine :autumn-sun:
  • stickywicket
    stickywicket Member Posts: 26,271
    edited 30. Nov -1, 00:00
    Hello Kerrsa and welcome from me, too.

    Getting a diagnosis of arthritis is a big thing and a lot to get one's head round but we all understand that on here and will help any way we can.

    I'm so pleased you've decided to bite the bullet and take the methotrexate. Yes, the side effects can look pretty nasty but they are by no means compulsory :wink: I've been on it for about 16 years with no ill effects and plenty of good ones.

    I started with RA in my hands, aged 15. The medication, at the time, was very limited which is why I love meth so much. It holds the disease back whereas, in my early years, it had full reign. It's not a matter of symptoms. If you have the disease the damage will be going on if you don't take steps to prevent it. Research shows that the best outcome is by taking disease modifying meds asap.

    Meth can indeed cause fatigue but nothing like the fatigue of the unchecked disease. I occasionally - only occasionally - get a day when I feel shattered for no obvious reason the day after taking my meth, or sometimes the day after that. That's it. A price well worth paying as far as I'm concerned.

    Please join us on the other forums. You'll be made very welcome :autumn-sun:
    "The deeper sorrow carves into your being the more joy you can contain." Kahlil Gibran
  • Robert1878
    Robert1878 Member Posts: 10
    edited 30. Nov -1, 00:00
    Hello Kerrsa I too have just started on methotrexate the first 2 weeks I took it I was tired for 2 days after but as every week passes it get less and less. I haven't had any other side effects at all.

    Good luck with it, I hope it helps you as much as it seems to be helping me so far. :D
  • dreamdaisy
    dreamdaisy Member Posts: 31,558
    edited 30. Nov -1, 00:00
    I don't have RA but I take meth (via injection) together with another med to control my auto-immune matters and I know they're working because my bloods are lovely (the only side-effect I occasionally experience is a day of extreme tiredness). General fatigue is a feature of auto-immune arthritis but hopefully the meth will begin to reduce that aspect. The good news is that you seem to have an early diagnosis and, from my reading on here, those who benefit from that seem to have better outcomes because they begin the meds at the right time, i.e. before things get a hold. I wish you well and please feel free to ask any questions you may have about the meds, docs and appointments etc., we are not docs but we know a great deal about dealing and living with this nonsense. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • Kerrsa
    Kerrsa Member Posts: 233
    edited 30. Nov -1, 00:00
    Thanks everyone.

    I have just taken my first dose of meth and will take the folic acid tomorrow. Monitoring blood tests booked at my GP so it is all go.


    Sent from my iPad using Tapatalk